Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 120, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 24, 2001, 4:32 PM EDT for Beaver County, Lawrence County, Pennsylvania. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 24, 2001, 4:32 PM EDT (20:32 UTC)
- Expired
- Jul 24, 2001, 5:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Beaver County, PA, Lawrence County, PA
The radar
The Pittsburgh radar (KPBZ), 35 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 4:45 PM EDT | Thunderstorm Wind | Ellwood City, PA | Thunderstorm winds downed a large tree. |
| Jul 24, 4:48 PM EDT | Thunderstorm Wind | Fombell, PA | Thunderstorm winds downed a large tree. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:00 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 24, 3:00 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 300 PM EDT TUE JUL 24 2001 ABUNDANT MOISTURE AND INSTABILITY BUT NO SUBSTANTIAL KICK. TSRA'S HAVE DEVELOPED BUT VERY SPOTTY AND PULSE-LIKE IN NATURE. HOWEVER WITH PW'S 1.8 TO 2.0 INCHES AND 700MB FLOW ONLY 10KT LOCALLY HEAVY RAINFALL A POSSIBILITY SO TONIGHT GROUP HAS RAIN MAY BE HEAVY AT TIMES PHRASE. SAME CONDITIONS WILL EXIST TOMORROW BUT INSTABILITY SHIFTS SOUTH. ANOTHER SPOTTY STORM EVENT IN THE AFTERNOON. TOMORROW NIGHT THE MOISTURE FLUX CONVERGENCE INCREASES AND THE INSTABILITY LINGERS ALONG THE OMEGA FIELD AHEAD OF THE FRONTAL SYSTEM. CANNOT IGNORE CHANCE OF TSRA SO 40 POPS ACROSS CWA. THURSDAY THE FRONT CUTS CWA IN NORTH/SOUTH HALVES WITH CAPE INSTABILITY AXIS AND HIGH DEWPTS THROUGH SOUTHERN HALF. LIKELY POPS SOUTHERN HALF AND LESS NORTH. NO MAJOR ADJUSTMENTS TO EXTENDED FROM PREVIOUS. SOWKO .PBZ... MD...NONE. 1OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Jul 24, 4:23 PM EDT, 9 minutes before
PAZ013-014-020-242130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 423 PM EDT TUE JUL 24 2001 ...AFTERNOON THUNDERSTORMS MAY PRODUCE LOCALIZED FLOODING... AN APPROACHING COLD FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS THIS AFTERNOON. A LINE OF THUNDERSTORMS MAY PRODUCE HEAVY DOWN POURS...SMALL HAIL...AND GUSTY WINDS UP TO 40 MPH. EXERCISE CAUTION WHILE DRIVING DURING AND AFTER THESE STORMS.
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.